British Heart Foundation
6,346 members3,971 posts

Bisprolol side effects

I read with interest on another site the side effects of bisprolol …. patient.info/forums/discuss...

Although not anywhere near as severe, I have noticed that since being prescribed this drug that I have difficulty concentrating, I tend to drift off, and my motivation to get things done is low. I seem to become a little forgetful and can't recall recent events, particularly work-tasks, very quickly and feel this is starting to hamper my work.

I have recently gone from 5mg to 2.5mg (due to a low pulse) so it will be interesting to see if things improve.

Has anyone else experienced this?

12 Replies
oldestnewest

Hi Peter,

i must admit I too suffer from forgetfulness, which is getting more annoying by the day, struggling to remember words I want to use in a conversation. Motivation is ok though but concentration on work leaves a lot to be desired. I though the latter was just me and the decision to wind down ahead of an early retirement.

Back to my suffering GP for another chat methinks (he is ok actually and we can and do talk through medication and treatment often)

Will report back in a few weeks

Mark

4 likes
Reply

Maybe motivation is the wrong word but I tend to easily let my mind wander or get distracted from the task in hand.

Reply

Aha! I thought it was just me going doolally. My dosage was reduced for the same reason.

3 likes
Reply

Glad it's not just me!!

1 like
Reply

Hi

Sorry I can`t join your club I`m on 10mg daily with no side effects only a resting pulse of 45bpm.

Maybe the problem might be somewhere else?

Regards

Steve

Reply

Resting pulse of 45bpm? I spent a few days in an Intensive Care Unit . My pulse was in the low 50s. When I tried to go to sleep my pulse went below 40 and set all the alarms off. I would have a word with your GP.

Reply

Another symptom I have been experiencing is dizzy spells when standing up, I put this down to the nitrate tablets as this seem to start about the same time as I started on them, but reading more about the side effects of bisprolol, I'm starting to wonder if this is also down to them.

1 like
Reply

Weird – just taken my first BP/HR reading since dropping down to 2.5mg bisprolol 10 days ago. Was expecting to increase my resting HR while the BP would probably go up slightly but my HR is 38.0 (about the same or lower) and my BP has gone down to from 119/72 to 95/56 – what the hell is going on??

1 like
Reply

I have now taken 6 BP readings over the last 24 hours with the average coming out at 101.2/58.2 and the pulse 38.8 – my average pre-lower dose of Bisprolol was 119.5/71.9 and pulse 40.1

Although I feel OK, this is starting to concern me. I have tried calling my GP but the surgery is closed today – am I worrying about nothing?

Reply

No, you are not worrying about nothing.

I spent a few days in an Intensive Care Unit . My pulse was in the low 50s. When I tried to go to sleep my pulse went below 40 and set all the alarms off. I would have a word with your GP ASAP.

Reply

I saw the nurse at my GP 's last night and she has further reduced my Bisoprolol to 1.25mg in an attempt to get my heart rate back up. I have gone from 5mg to 1.25mg in the last 14 days. I have now started to experienced cold hands though generally still feel OK.

Reply

I've recently been diagnosed with AF prescribed beta blocker and anti coagulant . Can't get my doseage right as 1.25gm twice a day beta does not stop palpitations at night. This was increased to double then hr dropped to 40s. Now back on 1.25 with hr up to 50s but 40s after rest but like yourself have very cold hands and seem to be suffering sore throats and cold symptoms with associated fatigue. Have booked to see a cardiologist privately now as the gp seems impatient and the clinic has a lengthy waiting time. Disappointing no support available after diagnosis.

Reply

You may also like...